MAUDE Adverse Event Report: CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC

CONMED AIRSEAL; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS2
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The service history was reviewed and no relationship to this complaint was found.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 71 complaints, regarding 71 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that < 5 bar/73 psi; if insufflation is started, the warning message ¿change gas bottle!¿ is displayed and acoustic signals (beeps) are emitted.The gas bottle should be changed immediately.If insufflation is stopped, the warning message ¿change gas bottle!¿ is displayed and insufflation cannot be restarted.Smoke evacuation level will switch to low until tank is replaced.While in airseal mode, a countdown of 100 s is displayed during which the empty gas bottle can be changed while maintaining abdominal pressure.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the airseal ifs, 230v device was being used during a robot-assisted laparoscopic prostatectomy procedure on (b)(6) 2026 when it was reported ¿during the operation, after approximately one hour of surgery, the airseal unit suddenly shut down without warning and restarted itself.It was running in airseal mode at the time.After the restart, the unit functioned normally.No alarms were triggered during the shutdown or the restart.¿ further assessment found that ¿during the start-up phase of the procedure, a sudden loss of pneumoperitoneum occurred without any prior warning.This happened shortly after the airseal mode had been activated, with all robotic instruments already docked.The pressure dropped immediately, and the staff did not have time to remove any instruments before the loss of pressure occurred.¿.The procedure was completed with a 5-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24429233
Report Number1320894-2026-00039
Device Sequence Number18740241
Product Code HIF
UDI-Device Identifier10851885004594
UDI-Public(01)10851885004594(11)200618
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic